Alert archive / California / Wind Advisories in 2012

Wind Advisory 30, NWS Hanford, CA

October 5, 2012

NWS Hanford, CA issued this wind advisory at Oct 5, 2012, 1:57 PM PDT. It took effect at Oct 5, 2012, 5:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2012, 1:57 PM PDT (20:57 UTC)
In effect from
Oct 5, 2012, 5:00 PM PDT
Expired
Oct 6, 2012, 2:41 AM PDT
In force
10 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WWUS76 KHNX 052057
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
157 PM PDT FRI OCT 5 2012

CAZ095-099-060500-
/O.NEW.KHNX.WI.Y.0030.121006T0000Z-121006T1600Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
157 PM PDT FRI OCT 5 2012

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM
PDT SATURDAY...THROUGH AND BELOW DESERT FACING PASSES AND CANYONS
OF THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY
DESERT.

* WINDS: WESTERLY 25 TO 35 MPH. OCCASIONAL GUSTS TO 45 MPH BELOW
  DESERT FACING PASSES AND CANYONS.

* TIMING: WINDS INCREASING THIS EVENING AND CONTINUING INTO THE
  OVERNIGHT HOURS. THE WINDS WILL DIMINISH TOWARD DAYBREAK
  SATURDAY. 

* LOCATIONS INCLUDE: HIGHWAY 14 FROM MOJAVE TO JAWBONE CANYON.
  HIGHWAY 58 FROM MOJAVE TO TEHACHAPI PASS. HIGHWAY 178 OVER
  WALKER PASS.

* IMPACTS: GUSTY CROSSWINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES...ESPECIALLY IN THE VICINITY OF MOJAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR MORE ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
2 follow-up statements
444 
WWUS76 KHNX 060453
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
953 PM PDT FRI OCT 5 2012

CAZ095-099-061300-
/O.CON.KHNX.WI.Y.0030.000000T0000Z-121006T1600Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
953 PM PDT FRI OCT 5 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY FOR THE
KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. 

* WINDS: WESTERLY 25 TO 35 MPH. OCCASIONAL GUSTS TO 45 MPH 
  BELOW DESERT FACING PASSES AND CANYONS. 

* TIMING: WINDS INCREASING THIS EVENING AND CONTINUING INTO THE 
  OVERNIGHT HOURS. THE WINDS WILL DIMINISH TOWARD DAYBREAK 
  SATURDAY.

* LOCATIONS INCLUDE: HIGHWAY 14 FROM MOJAVE TO JAWBONE CANYON. 
  HIGHWAY 58 FROM MOJAVE TO TEHACHAPI PASS. HIGHWAY 178 OVER 
  WALKER PASS.

* IMPACTS: GUSTY CROSSWINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES...ESPECIALLY IN THE VICINITY OF MOJAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR MORE ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


WEATHER.GOV/HANFORD
262 
WWUS76 KHNX 060941
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
241 AM PDT SAT OCT 6 2012

CAZ095-099-061045-
/O.CAN.KHNX.WI.Y.0030.000000T0000Z-121006T1600Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
241 AM PDT SAT OCT 6 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN
COUNTY DESERT. 

WINDS HAVE SUBSIDED OVER THE REGION AND ARE NOT EXPECTED TO RETURN
TO ADVISORY LEVELS.

$$

DUDLEY

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 5, 10:18 AM PDT, 3 hours 39 minutes earlier.

Area forecast discussion, Oct 5, 10:18 AM PDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1018 AM PDT FRI OCT 5 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE MOVING TOWARDS CENTRAL CALIFORNIA WILL
PRODUCE COOLING TEMPERATURES AND VARIABLE CLOUDS TO THE AREA.

&&

.DISCUSSION...TEMPERATURES ARE CERTAINLY COOLER THROUGHOUT
MUCH OF THE CENTRAL CA INTERIOR COMPARED TO 24 HRS AGO. THE
MOST DRAMATIC COOLING SINCE YESTERDAY HAS OCCURRED OVER THE
MOUNTAINS WHERE 24-HR TRENDS OF -9 TO -11 DEGREES HAVE BEEN
REPORTED. ALTHOUGH ONSHORE GRADIENTS ARE MODEST AT BEST...
THEY ARE STRONG ENOUGH TO SUPPORT WIND GUSTS TO MARGINALLY
ADVISORY THRESHOLDS THROUGH AND JUST BELOW THE KERN COUNTY
MOUNTAIN PASSES LATER TODAY THROUGH TONIGHT. AFTER FURTHER
ASSESSMENT...WE WILL CONSIDER LAUNCHING A WIND ADVISORY FOR
THESE AREAS IN THE NEXT FORECAST PACKAGE.

IN THE BROADER PICTURE...A VERY STRONG REX BLOCK IS IN PLACE
OVER THE EASTERN PACIFIC. THE MODELS FORECAST VERY LITTLE
CHANGE IN THIS BLOCKING PATTERN THROUGH THE WEEKEND. DURING
THIS TIME...A DRY SOUTHWESTERLY FLOW ALOFT WILL PREVAIL OVER
CENTRAL CA AND BRING NOTHING MORE THAN SOME CIRRUS INTO THE
CENTRAL CA INTERIOR. IN THE LOW LEVELS...A MODEST ONSHORE FLOW
WILL PERSIST THROUGH THE WEEKEND AND FEED MARINE AIR INTO THE
SJ VLY AND LOWER FOOTHILLS.

THE MODELS FORECAST THE REX BLOCK TO WEAKEN BUT NOT UNTIL
MONDAY...A TIME WHEN THE CLOSED LOW WITHIN THIS BLOCK BEGINS
TO DRIFT TOWARD THE CENTRAL CA COAST. THE MODELS ARE MUCH
SLOWER BRINGING THIS LOW INLAND ACROSS THE CENTRAL CA INTERIOR
AND HAVE NOW DELAYED ITS ARRIVAL UNTIL LATE TUESDAY NIGHT OR
WEDNESDAY. THAT BEING THE CASE...DRY WEATHER WILL PROBABLY
CONTINUE OVER THE CENTRAL CA INTERIOR THROUGH MONDAY AND PERHAPS
WELL INTO MONDAY NIGHT. ULTIMATELY...OUR WEATHER WILL BECOME
MORE UNSETTLED AS THE CLOSED LOW COMES ASHORE. CURRENT THINKING
IS THAT THE GREATEST CONVECTIVE POTENTIAL WITH THIS COLD CORE
LOW WILL OCCUR BETWEEN MIDDAY TUESDAY AND WEDNESDAY EVENING.
DURING THIS TIME...ISOLATED SHOWERS ARE POSSIBLE IN THE SJ VLY
WITH MORE NUMEROUS SHOWERS OVER THE HIGHER TERRAIN. SNOW LEVELS
COULD LOWER TO AROUND 7500 FEET IN THE SIERNEV BY WED MORNING.
OTHERWISE...TUESDAY AND WEDNESDAY WILL BE UNSEASONABLY COOL...
PERHAPS NO WARMER THAN 70 DEGREES IN THE SJ VLY.

THE EXTENDED MODELS FORECAST THE UPPER LEVEL LOW TO MEANDER
OVER CENTRAL OR SOUTHERN CA AFTER MIDWEEK. IF SO...OUR WEATHER
PATTERN WILL REMAIN UNSETTLED AND MUCH COOLER THAN NORMAL
THROUGH AT LEAST NEXT FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 151 AM PDT FRI OCT 5 2012/

DISCUSSION...FORECAST AREA REMAINS UNDER THE APEX OF A WEAK RIDGE
THIS MORNING AS AN UPPER LEVEL VORTICITY CENTER PASSES TO THE
NORTH. MID AND HIGH CLOUDS HAVE DEVELOPED IN THIS AREA OF ENHANCED
LIFT OVER AND NORTH OF THE BAY AREA BUT THAT IS ABOUT IT. THE
OVERALL PATTERN OVER THE EAST PACIFIC STILL REMAINS RATHER STEADY
WITH THE LARGE LOW SPINNING OUT NEAR 35/135W IN A REX BLOCK
PATTERN. FOR TODAY THROUGH THE WEEKEND THE WEATHER WILL BE
DOMINATED BY DRY AND SLIGHTLY COOLER WEATHER AS THE EXTREME HEAT
OF LATE STUBBORNLY GIVES WAY TO COOLER AIR FROM THE PACIFIC. FOR
SUNDAY, FORECAST MODELS BRING THE ABOVE MENTIONED LOW CLOSER TO
THE CALIFORNIA COAST BUT BASED ON THE LATEST PROJECTED POSITION IT
SHOULD STAY FAR ENOUGH WEST TO KEEP THE INTERIOR OF CENTRAL
CALIFORNIA DRY.

NEXT WEEK THINGS GET MORE INTERESTING AS FORECAST MODELS CONTINUE
TO BRING THE CENTER OF LOW PRESSURE INTO AND ACROSS CENTRAL
CALIFORNIA MONDAY AND TUESDAY, STALLING OUT THIS FEATURE WEDNESDAY
AND THURSDAY. ONE THING IS FOR SURE, IT WILL BE MUCH COOLER. AS
FOR PRECIPITATION CHANCES, I HAVE TRIED TO PIN DOWN THE AREA OF
GREATEST CHANCE FOR MONDAY AND MONDAY NIGHT BUT STILL HAVE NOT
INCREASED RAIN CHANCES ABOVE 25%. FOR THE REMAINDER OF THE WEEK,
THE SLIGHT CHANCE POPS LOOK REASONABLE DUE TO MOISTURE
AVAILABILITY WITH THE CYCLONE.

&&

.AVIATION...
VFR ACROSS THE CENTRAL CA INTERIOR THRU 18Z SAT.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DURFEE
PREVIOUS DISCUSSION...DUDLEY
AVN/FW...BINGHAM
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Oct 5, 5:13 AM PDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
513 AM PDT FRI OCT 5 2012

CAZ089>099-061230-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
513 AM PDT FRI OCT 5 2012

...COOLING TEMPERATURES AND CHANCE OF PRECIPITATION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MUCH COOLER TEMPERATURES ARE FORECAST FOR THIS WEEKEND AND THROUGH
THE REMAINDER OF THE PERIOD. THERE IS A SLIGHT CHANCE OF
PRECIPITATION INCLUDING SNOW NEAR THE SOUTHERN SIERRA NEVADA
CREST EARLY NEXT WEEK. RAIN IS EXPECTED ELSEWHERE...ALTHOUGH
GENERALLY EXPECTED TO BE LIGHT. REFER TO THE SPECIAL WEATHER
STATEMENT...OR SFOSPSHNX...FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.